Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter · #1 ·
Hi,I have the results of the x-ray back. Apparently my what i thought was diarrhea was caused by constipation overflow. I have never eaten many vegetables or fruits and was taking immodium daily.I was told to take lots of movicol to clean the system out. I did this for a week.Thursday and Friday was my first normal day, no diarrhea or constipation... I increased my fibre intake on thursday and friday, I ate quite a lot of vegetables, changed from white to wholegrain bread, and ate lots of weetabix ( 4 a day). Today I have had two normal movements, i thought all was going good, till about 7.00 I had diahorrea but a fair amount came out. My question is have I added too much fibre too quickly and the body is just adjusting?? or am i constipated again ( cant imagine it)Should i take less fibre? Or more movicol ?Any suggestions?
 

·
Registered
Joined
·
34,955 Posts
Sounds like a lot of fiber all at once, could be too much. A lot of people do better upping fiber a bit at a time rather than have a big amount all at once.
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #3 ·
Would it take 24-48 hrs after taking too much fibre for the effects to show? Am i right in thinking upping fibre in one large amount can cause diahorrea ?Thanks for the reply!
 

·
Registered
Joined
·
34,955 Posts
It could be causing the diarrhea. It takes from 16-72 hours for the food to get from one end to the other, so it could be just too much all at once.It is unlikely you are backed up enough to cause paradoxical diarrhea if you had a good clean out.And a big change in diet can cause diarrhea in anyone.
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #5 ·
ThanksBTW my doctor prescribed by diazapam(valium) for the anxiety. Do you know if it just hides the symptoms of anxiety or improves them?Dan
 

·
Registered
Joined
·
34,955 Posts
Generally it is something to get rid of the symptoms once you have them. There are other medications used to prevent anxiety attacks, but they don't cure it and when you stop taking them it comes back.
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #7 ·
Went to see the doc,She was unsure if it was constipation or just the body reacting to increased fibre intake. However she did say to continue taking 2 movicol sachets daily for 4-5 days. And then 1 sachet daily for 4 days.
 

·
Registered
Joined
·
317 Posts
It could be the large fiber intake if you ask me....But I wanted to ask you about something else...diazepam? valium?? Isn't that incredibly strong? I don't know...it just sounds a bit extreme to me...
 
1 - 10 of 10 Posts
Top